Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 27, 2012, 8:54 PM CDT for Cottonwood County, Jackson County, Minnesota; Dickinson County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 8:54 PM CDT (01:54 UTC)
- Expired
- May 27, 2012, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickinson County, IA, Cottonwood County, MN, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:05 PM CDT | HAIL 1.25 | 4 S Heron Lake, MN | HAD SOME WIND AS WELL BUT NO DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KFSD 280154
SVRFSD
IAC059-MNC033-063-280230-
/O.NEW.KFSD.SV.W.0132.120528T0154Z-120528T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DICKINSON COUNTY IN NORTHWEST IOWA...
SOUTHEASTERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA...
JACKSON COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 930 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HERON LAKE TO ORLEANS...AND MOVING
NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINDOM AND JACKSON AROUND 905 PM CDT...
BERGEN AND BINGHAM LAKE AROUND 910 PM CDT...
MOUNTAIN LAKE AROUND 920 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WILDER...DELFT AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4334 9515 4381 9546 4383 9546 4412 9506
4411 9487 4410 9485 4358 9484
TIME...MOT...LOC 0154Z 224DEG 50KT 4381 9532 4349 9511
WIND...HAIL 60MPH <1.00IN
$$
BT3 follow-up statements
830
WWUS53 KFSD 280159
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT SUN MAY 27 2012
IAC059-280209-
/O.CAN.KFSD.SV.W.0132.000000T0000Z-120528T0230Z/
DICKINSON IA-
859 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DICKINSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4349 9495 4350 9525 4383 9546 4412 9506
4411 9487 4410 9485 4358 9484
TIME...MOT...LOC 0159Z 224DEG 50KT 4386 9525 4354 9504
$$
MNC033-063-280230-
/O.CON.KFSD.SV.W.0132.000000T0000Z-120528T0230Z/
COTTONWOOD MN-JACKSON MN-
859 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON AND
SOUTHEASTERN COTTONWOOD COUNTIES UNTIL 930 PM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HERON LAKE TO 6 MILES NORTHEAST
OF ORLEANS...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINDOM AND JACKSON AROUND 905 PM CDT...
BERGEN AND BINGHAM LAKE AROUND 910 PM CDT...
MOUNTAIN LAKE AROUND 920 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
DELFT AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4349 9495 4350 9525 4383 9546 4412 9506
4411 9487 4410 9485 4358 9484
TIME...MOT...LOC 0159Z 224DEG 50KT 4386 9525 4354 9504
WIND...HAIL 60MPH 1.00IN
$$
BT097
WWUS53 KFSD 280209
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT SUN MAY 27 2012
MNC033-063-280230-
/O.CON.KFSD.SV.W.0132.000000T0000Z-120528T0230Z/
COTTONWOOD MN-JACKSON MN-
909 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON AND
SOUTHEASTERN COTTONWOOD COUNTIES UNTIL 930 PM CDT...
AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINDOM TO JACKSON...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNTAIN LAKE AROUND 920 PM CDT...
THE STRONGEST PART OF THIS STORM APPEARS TO BE NORTHEAST OF
LAKEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4349 9495 4350 9525 4383 9546 4412 9506
4411 9487 4410 9485 4358 9484
TIME...MOT...LOC 0208Z 224DEG 50KT 4395 9512 4363 9492
WIND...HAIL 60MPH <1.00IN
$$
BT028
WWUS53 KFSD 280221
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
921 PM CDT SUN MAY 27 2012
MNC033-063-280232-
/O.EXP.KFSD.SV.W.0132.000000T0000Z-120528T0230Z/
COTTONWOOD MN-JACKSON MN-
921 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND SOUTHEASTERN
COTTONWOOD COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4349 9495 4350 9525 4383 9546 4412 9506
4411 9487 4410 9485 4358 9484
TIME...MOT...LOC 0222Z 224DEG 50KT 4409 9493 4377 9473
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:52 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 27, 2:52 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 252 PM CDT SUN MAY 27 2012 .DISCUSSION... SURFACE FRONT HAS BECOME MORE DIFFUSE ACROSS THE AREA WITH WINDS MIXING OUT TO A SOUTHWESTERLY DIRECTION ALOFT. SATELLITE INDICATES CUMULUS FIELD ALONG AND EAST FROM MARSHALL MN DOWN INTO CENTRAL NEBRASKA. CUMULUS FIELD ALONG AND NORTH OF I-90 IS FAIRLY FLAT AT THIS POINT...HOWEVER...FURTHER TO THE SOUTH ACROSS EASTERN NEBRASKA CLOUDS ARE A BIT MORE VIGOROUS WITH LIGHT ECHOS ON RADAR. AS UPPER LEVEL WAVE OVER NORTHERN ROCKIES PINWHEELS NORTHEAST INTO THE NORTHERN PLAINS AND UPPER LEVEL JET STREAK NOSES INTO THE AREA EXPECT WEAK CAPPING INVERSION ACROSS THE AREA TO BE OVERCOME WITH THUNDERSTORM DEVELOPMENT AROUND 22Z. HRRR HAS BEEN FAIRLY CONSISTENT WITH DEVELOPMENT DURING THIS TIME FRAME. WITH INITIAL UPDRAFT DEVELOPMENT EXPECT STORMS TO CARRY A HAIL THREAT...WITH HAIL UP TO AROUND 2 INCHES IN DIAMETER. CAPE PROFILES ARE FAIRLY THIN...WITH A NORMALIZED CAPE VALUE AROUND 0.15. AS COLDER AIR MOVES IN ALOFT...WET BULB ZERO HEIGHT DROPS FROM AROUND 11K FEET TO 7K OR SO...BUT EXPECT STORMS TO BE FAIRLY LINEAR BY THIS POINT. STORMS SHOULD BECOME LINEAR FAIRLY QUICKLY...AND ONCE THEY DO SO TAKE ON A STRONG WIND POTENTIAL. MODEL SOUNDINGS INDICATE AIR ABOVE 600 MB IS RELATIVELY DRY...ENHANCING DOWNDRAFT POTENTIAL. IN ADDITION...WINDS ARE FAIRLY STRONG ALOFT WITH 40-60 KTS ABOVE 700 MB. WITH UNIDIRECTIONAL WINDS FROM THE SURFACE TO THE TOP OF THE TROPOSPHERE...IT SHOULD BE EASY TO BRING WINDS DOWN TO THE SURFACE...AND THINK LARGE SECTION OF THE EASTERN HALF OF THE FORECAST AREA FACES A FAIRLY HIGH WIND THREAT WITH STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...WITH THE POTENTIAL FOR STRONGEST STORMS TO EXCEED 80 MPH. AS STORMS EVOLVE INTO A LINE...EXPECT HAIL THREAT TO DIMINISH...WITH POTENTIAL OF HALF DOLLAR SIZED HAIL. SEVERE THREAT SHOULD ABATE FROM WEST TO EAST MAINLY WORKING EAST FORECAST AREA AFTER 05Z. MODELS INDICATE POTENTIAL OF SOME LOW LYING STRATUS DEVELOPING LATE TONIGHT ALONG AND EAST OF HIGHWAY 60...BUT CONFIDENCE IS LOW AT THIS POINT. /BT MONDAY AND TUESDAY WILL BOTH PROVE TO BE BREEZY AND COOLER AS THE UPPER LEVEL LOW WRAPS UP OVER NORTH DAKOTA ON MONDAY AND MOVES INTO THE GREAT LAKES REGION ON TUESDAY. THE AIR MASS WILL BE MILDER ON MONDAY WITH GOOD MIXING SO WENT JUST A BIT ABOVE GUIDANCE BECAUSE OF THE MIXY ENVIRONMENT. RELATIVELY COOL ON MONDAY NIGHT BUT WITH COLD AIR ADVECTION EXPECTED WINDS SHOULD NOT DROP OFF TOO MUCH SO STICKING WITH MID TO UPPER 40S SEEMS REASONABLE. WITH COLDER AIR IN PLACE ON TUESDAY HIGHS WILL BE ABOUT 5 TO 10 DEGREES COOLER AND IT WILL STILL BE BREEZY. WITH HIGHS ONLY IN THE LOWER TO MID 60S AND A NORTHWEST WINDS AT 15 TO 25 MPH WILL FEEL FAIRLY COOL. HIGH PRESSURE WILL BUILD SOUTH ON TUESDAY NIGHT AND REMAIN IN PLACE ON WEDNESDAY BRINGING ANOTHER VERY COOL DAY...ALBEIT WITH MUCH LESS WIND. REGARDLESS LOWS IN THE UPPER 30S TO LOWER 40S AND HIGHS IN THE LOWER TO MID 60S WILL STILL FEEL PRETTY COOL. UPPER LEVEL SUPPORT AND PLENTY OF MID LEVEL MOISTURE WILL BRING A THREAT FOR RAINFALL LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING...WITH THE BETTER CHANCES SOUTH OF INTERSTATE 90. IF THIS SYSTEM IS 3 TO 6 HOURS FASTER THAN EXPECTED HIGHS COULD EASILY GET STUCK IN THE 50S OVER MUCH OF THE AREA. WHILE RAINFALL AMOUNTS WILL LIKELY TO EXCEED A QUARTER OF AN INCH MOST LOCATIONS WILL LIKELY SEE A TENTH OF AN INCH OR SO. INSTABILITY PRETTY MARGINAL SO ONLY HAVE A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MISSOURI RIVER AREA. IN THE LATTER PERIODS(THU/SUN)...STILL LOOKS COOL EARLY IN THE PERIOD WITH GRADUAL WARMING THROUGH THE WEEKEND. A LITTLE DISAGREEMENT ON SUNDAY WITH JUST HOW WARM TO GO BUT OVERALL DECENT AGREEMENT ON BROAD SCALE PATTERN. LOOKING PRETTY MUCH DRY THROUGH THE PERIOD WITH A TAIL END THREAT ON THURSDAY AS WAVE EXITS THE AREA THEN SOME POTENTIAL FOR THUNDERSTORMS SATURDAY NIGHT AS WARMER AIR RETURNS. HIGHS THURSDAY IN THE 60S WILL WARM INTO THE 70S FRIDAY THEN INTO THE 80S BY SUNDAY. /08 && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ THREAT FOR STORMS DEVELOPING AROUND 22Z NEAR AN ADVANCING COLD FRONT BY LATE AFTERNOON AND EVENING ROUGHLY EAST OF A BROOKINGS TO YANKTON SOUTH DAKOTA LINE. SEVERE STORMS WILL BE A POSSIBILITY...INCLUDING FSD AND SUX. LARGE HAIL AND STRONG WINDS WILL BE A THREAT WITH THESE STORMS. MODELS SUGGEST POTENTIAL FOR A THIN LAYER OF LOW LYING STRATUS DEVELOPING BEHIND THE COMPLEX EAST OF THE JAMES RIVER VALLEY. FOR NOW...JUST WENT SCATTERED BUT MAY HAVE TO INCREASE TO CEILING IF SOMETHING DEVELOPS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR IAZ001>003-012>014-020>022-031-032. MN...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR MNZ072-080-081-089-090-097-098. NE...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR NEZ014. SD...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR SDZ071. &&
Hazardous weather outlook, May 27, 11:35 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT SUN MAY 27 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN ELEVATED RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND THROUGHOUT THE EVENING. SCATTERED STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...MERGING INTO A CONVECTIVE COMPLEX AS THE EVENING PROGRESSES. EARLY IN THIS EVENT...ANY ISOLATED TO SCATTERED CELLS COULD PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS. THEN THROUGH THE EVENING...THE COMPLEX OF STORMS WILL GIVE BOTH A HAIL AND DAMAGING WIND THREAT. DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE ALONG AND EAST OF A YANKTON...TO SIOUX FALLS TO MARSHALL MINNESOTA LINE...WITH THE HAIL POTENTIAL DECREASING MODESTLY TO ABOUT HALF DOLLAR SIZE. FLOODING... A STORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE EASTWARD THIS EVENING. ONE TO TWO INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS IS LIKELY TO OCCUR IN MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA...AND ALSO IN A SMALL AREA OF EXTREME SOUTHEAST SOUTH DAKOTA AND FAR NORTHEAST NEBRASKA. THESE AREAS HAVE ALSO RECEIVED A WIDESPREAD TWO TO FOUR INCHES OF RAIN THE PAST SEVERAL DAYS CREATING SATURATED GROUND. THEREFORE URBAN AND RURAL FLASH FLOODING IS POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM TO MIDNIGHT TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 27, 7:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST W HULL 43.19N 96.14W
05/27/2012 E70 MPH SIOUX IA TRAINED SPOTTER
ESTIMATED 60-70 MPH WITH BRANCHES DOWN
&&
LAFLINLocal storm report, May 27, 8:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
806 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 4 S MASKELL 42.63N 96.98W
05/27/2012 DIXON NE LAW ENFORCEMENT
ESTIMATED 3 INCHES OF RAIN IN LAST HOUR. WATER IS POOLING
OVER ROADWAYS.
&&
KHANKOLocal storm report, May 27, 8:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
813 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD ROCK VALLEY 43.20N 96.30W
05/27/2012 SIOUX IA PUBLIC
WATTER RUNNING RAPIDLY DOWN THE ROAD.
&&
KWEISSERLocal storm report, May 27, 8:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL INWOOD 43.29N 96.44W
05/27/2012 E1.00 INCH LYON IA BROADCAST MEDIA
&&
LAFLINLocal storm report, May 27, 8:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST W BOYDEN 43.19N 96.01W
05/27/2012 E60 MPH SIOUX IA TRAINED SPOTTER
&&
LAFLINLocal storm report, May 27, 8:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD ROCK VALLEY 43.20N 96.30W
05/27/2012 SIOUX IA TRAINED SPOTTER
WATER OVER ROAD MAKING MAINSTREET IMPASSIBLE AND HIGHWAY
18 IS DOWN TO ONE LANE
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 36 min |
| May 27, 8:19 PM CDT | Flash Flood Warning | FSD | Jackson, Nobles | 7 hr |
| May 27, 7:11 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 34 min |
| May 27, 7:22 PM CDT | Flash Flood Warning | FSD | Lyon, Plymouth, Sioux | 7 hr |
| May 27, 7:31 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Plymouth, Sioux | 29 min |
| May 27, 9:18 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 27 min |
| May 27, 9:42 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 10 min |
| May 28, 5:35 AM CDT | River Flood Warning | FSD | Lyon | 52 hr |
| May 28, 5:35 AM CDT | River Flood Warning | FSD | Clay | 71 hr |
| May 28, 5:35 AM CDT | River Flood Warning | FSD | Clay | 8 days |
| May 28, 5:35 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 9 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.